Adult Medical Surgical Nursing Quiz

Approved & Edited by ProProfs Editorial Team
The editorial team at ProProfs Quizzes consists of a select group of subject experts, trivia writers, and quiz masters who have authored over 10,000 quizzes taken by more than 100 million users. This team includes our in-house seasoned quiz moderators and subject matter experts. Our editorial experts, spread across the world, are rigorously trained using our comprehensive guidelines to ensure that you receive the highest quality quizzes.
Learn about Our Editorial Process
| By Kadyschane
K
Kadyschane
Community Contributor
Quizzes Created: 1 | Total Attempts: 3,174
Questions: 7 | Attempts: 3,174

SettingsSettingsSettings
Adult Medical Surgical Nursing Quiz - Quiz

Surgery is one part of the health profession that is very delicate and which requires a lot of knowledge and skill. This quiz is for all the nurses specializing in adult medical surgery. Take it up and advance your knowledge.


Questions and Answers
  • 1. 

    You are the RN charge nurse on the medical surgical unit, and you are in charge of delegating assignments for the shift. Which of the following would be the most appropriate to delegate to the LPN/LVN?

    • A.

      A 25 year old patient who requires IV antibiotic therapy, and needs a PICC line dressing change before administering the antibiotic.

    • B.

      A 72 year old patient who requires Lasix 20mg IV push

    • C.

      A 50 year old patient who is 3 days post op and requires a simple dressing change

    • D.

      A 45 year old patient who is a newly diagnosed diabetic and requires discharge teaching

    Correct Answer
    C. A 50 year old patient who is 3 days post op and requires a simple dressing change
    Explanation
    The most appropriate task to delegate to the LPN/LVN would be the simple dressing change for the 50-year-old patient who is 3 days post-op. This task is within the scope of practice for an LPN/LVN and does not require specialized knowledge or skills. The other tasks, such as administering IV antibiotics, giving IV push medications, and providing discharge teaching to a newly diagnosed diabetic, require a higher level of expertise and should be performed by the RN.

    Rate this question:

  • 2. 

     You are caring for a patient who is newly diagnosed with Congestive Heart Failure CHF. Which statement by the patient would indicate that your patient teaching has been a success?

    • A.

      I will watch my salt intake and ensure that I do not exceed 4g or 4000mg per day in my diet

    • B.

      I will conduct a daily weight, keep a log of my daily weight, and report to my doctor immediately any weight gain of 3 or more pounds in one day

    • C.

      If I feel that I am urinating too frequently, I will not take my diuretic for a few days to help with the frequency of urination, after all, I don’t want to fall getting out of bed so much at night

    • D.

      I will just smoke one half pack of cigarettes per day, as this is healthier than one pack

    Correct Answer
    B. I will conduct a daily weight, keep a log of my daily weight, and report to my doctor immediately any weight gain of 3 or more pounds in one day
    Explanation
    The statement indicates that the patient understands the importance of monitoring their weight and reporting any significant weight gain to their doctor. This is crucial in managing congestive heart failure as weight gain can be a sign of fluid retention and worsening of the condition. By conducting daily weight checks and keeping a log, the patient is actively participating in their own care and taking necessary steps to prevent complications.

    Rate this question:

  • 3. 

    Which statement by the client receiving anticoagulation therapy with Coumadin would indicate a need for further teaching?

    • A.

      If I notice that I have a bruise that is three inches or bigger and continually gets larger, I will seek immediate medical help.

    • B.

      I will eat green leafy vegetables in moderation, as they are healthy, but can increase the thickness of my blood, potentially causing a clot.

    • C.

      I will keep all scheduled appointments for blood work because it is important to monitor my PT/ INR levels to ensure that my Coumadin dose is therapeutic

    • D.

      If I get a severe headache, worse than any other headache I have ever had in my life, I will take two aspirin, and take a nap, as that should help

    Correct Answer
    D. If I get a severe headache, worse than any other headache I have ever had in my life, I will take two aspirin, and take a nap, as that should help
    Explanation
    The statement "If I get a severe headache, worse than any other headache I have ever had in my life, I will take two aspirin, and take a nap, as that should help" indicates a need for further teaching because taking aspirin can increase the risk of bleeding in clients receiving anticoagulation therapy with Coumadin. It is important for the client to understand that they should consult their healthcare provider before taking any medication, especially if they are already on anticoagulation therapy.

    Rate this question:

  • 4. 

    Which of the following foods should a patient receiving Coumadin therapy be instructed to eat in moderation?

    • A.

      Spinach and other green leafy vegetables

    • B.

      Corn

    • C.

      Brown Rice

    • D.

      Lean Chicken Breast

    Correct Answer
    A. Spinach and other green leafy vegetables
    Explanation
    Patients receiving Coumadin therapy should be instructed to eat spinach and other green leafy vegetables in moderation. This is because these vegetables are high in vitamin K, which can interfere with the effectiveness of Coumadin, a medication used to prevent blood clots. Consuming large amounts of vitamin K-rich foods can reduce the medication's ability to thin the blood and increase the risk of clotting. Therefore, it is important for patients on Coumadin to maintain a consistent intake of vitamin K and be cautious about consuming excessive amounts of green leafy vegetables.

    Rate this question:

  • 5. 

    A client receiving Lopressor 50mg IV  should most importantly have which vital signs checked prior to administration?

    • A.

      Temperature

    • B.

      Respirations

    • C.

      Blood pressure, and heart rate

    • D.

      Pain

    Correct Answer
    C. Blood pressure, and heart rate
    Explanation
    Prior to administration of Lopressor 50mg IV, it is most important to check the client's blood pressure and heart rate. Lopressor is a medication used to treat high blood pressure and certain heart conditions. Monitoring the client's blood pressure and heart rate prior to administration is crucial in order to assess their baseline cardiovascular status and determine the appropriate dosage of the medication. This helps ensure the medication is administered safely and effectively.

    Rate this question:

  • 6. 

    Which of the following orders is complete, not requiring nurse clarification?

    • A.

      Tylenol 650mg PO q4hours PRN for mild pain

    • B.

      Ativan 1mg PO PRN

    • C.

      Ibuprofen 400mg q6hours PRN for moderate pain

    • D.

      Haldol 2mg IM q6hours PRN

    Correct Answer
    A. Tylenol 650mg PO q4hours PRN for mild pain
    Explanation
    The order for Tylenol 650mg PO q4hours PRN for mild pain is complete and does not require nurse clarification because it includes the medication name (Tylenol), the dose (650mg), the route of administration (PO - by mouth), the frequency (q4hours - every 4 hours), and the indication (PRN for mild pain). This order provides all the necessary information for the nurse to administer the medication safely and effectively without needing further clarification.

    Rate this question:

  • 7. 

    Which of the following laboratory values is considered critical?

    • A.

      Potassium 4.2 mEq/L

    • B.

      Potassium 2.8 mEq/L

    • C.

      Potassium 3.7 mEq/L

    • D.

      Potassium 4.9 mEq/L

    Correct Answer
    B. Potassium 2.8 mEq/L
    Explanation
    A potassium level of 2.8 mEq/L is considered critical because it is below the normal range (3.5-5.0 mEq/L). Low potassium levels can lead to serious complications such as muscle weakness, irregular heart rhythms, and even cardiac arrest. Therefore, immediate medical intervention is required to address the critical potassium level and prevent further complications.

    Rate this question:

Quiz Review Timeline +

Our quizzes are rigorously reviewed, monitored and continuously updated by our expert board to maintain accuracy, relevance, and timeliness.

  • Current Version
  • Aug 18, 2023
    Quiz Edited by
    ProProfs Editorial Team
  • Sep 16, 2013
    Quiz Created by
    Kadyschane
Back to Top Back to top
Advertisement
×

Wait!
Here's an interesting quiz for you.

We have other quizzes matching your interest.